MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the use of the aviator plus balloon catheter, the balloon was delivered to the lesion for inflation.However it ruptured due to calcification.It was unknown how the procedure completed however, the procedure completed successfully.There was no reported patient injury.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuousness was unknown.The lesion was heavily calcified.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
During the use of the 6x20mm 142cm aviator plus balloon catheter, the balloon was delivered to the lesion for inflation; however it ruptured at fourteen atmosphere (14 atm) due to severe calcification.Additional information was received and there was difficulty crossing the lesion.Another unknown balloon catheter was use and the procedure completed successfully.There was no reported patient injury.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuousness was severe.The lesion was heavily calcified.The rate of stenosis was seventy percent 70%.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.The catheter was never in an acute bend.The same indeflator used successfully with other devices.The device was not returned for analysis.A device history record (dhr) review of lot 17599221 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system failure to cross¿ and ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (severe calcification, severe tortuosity) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.Difficulty crossing a product through an anatomical structure is a known procedural occurrence.This type of difficulty occurring during the clinical use of the device is usually addressed by modification in technique or substitution with another device.Crossing difficulty is most commonly related to the patient¿s anatomy, vessel characteristics, operator¿s technique and appropriate device selection.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7104367
Report Number9616099-2017-01674
Device Sequence Number1234667
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public20705032005903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number4246020W
Device Catalogue Number4246020W
Device Lot Number17599221
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/15/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1